MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98143
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Full patient identifier is (b)(6).The customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access accutni+3 reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.A beckman coulter laboratory support specialist (lss) was dispatched to the customer site; the lss performed additional testing, including interference testing, on the sample.Lss testing of the neat sample produced an elevated result that confirmed the customer's result.Interference testing including alkaline phosphatase blockers was performed.Result recovery was significantly reduced using the alkaline phosphatase blocker.The presence of a patient-source interferent related to alkaline phosphatase was confirmed.In conclusion, the cause of this event is due to a confirmed patient-source interferent related to alkaline phosphatase.
 
Event or Problem Description
On (b)(6) 2020 the customer reported an elevated troponin i (access accutni+3) result of 1.62 ng/ml had been generated on the customer's access2 immunoassay instrument, part number 81600n and serial number (b)(4) for one patient.This result was beyond the customer's reference range of <0.04 ng/ml and discordant to the patient's clinical expectation.The customer then tested the patient's sample on a competitor device and obtained a result of 0.006 ng/ml.Reference range for competitor device was not provided.There was a report of change to patient care or treatment which occurred in connection with this event.The customer reported that due to the discordant results between the two platforms, the patient underwent a coronary angiography, the result of which did not show any blockages.No additional report of changes to patient treatment or outcome were reported.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.There was no report of sample integrity issues.Sample and sample processing information such as sample type, sample storage and handling conditions were not provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10080114
Report Number2122870-2020-00038
Device Sequence Number11725519
Product Code MMI
UDI-Device Identifier15099590209322
UDI-Public(01)15099590209322(17)200630(11)190701(10)920946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberA98143
Device Catalogue NumberA98143
Device Lot Number920946
Distributor Facility Aware Date05/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2020
Initial Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;